Alert archive / Florida / Wind Chill Watches in 2022
Wind Chill Watch 1, NWS Miami, FL
NWS Miami, FL issued this wind chill watch at Jan 28, 2022, 3:48 AM EST for 5 counties in Florida. It took effect at Jan 30, 2022, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2022, 3:48 AM EST (08:48 UTC)
- In effect from
- Jan 30, 2022, 1:00 AM EST
- Expired
- Jan 29, 2022, 2:55 AM EST
- In force
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill watch went out at Jan 28, 12:43 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Jan 28, 12:43 AM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1243 AM EST Fri Jan 28 2022
.AVIATION(06Z TAFS)...
Generally VFR conditions are forecast to persist through the
forecast period. Intermittent MVFR CIGs are possible along most
TAF sites, and even brief IFR CIGs cannot be ruled out (mainly
near PBI/APF). Winds generally NW around 5 kt or light/vrb around
most locations through early AM hours, then NW around 10 kt by
13-15Z. Winds will increase later in forecast period as front
approaches region, with ISO/SCT SHRA chances accompanying this
feature as well.
&&
UPDATE...
Some isolated shower activity remains in place mainly over the
Atlantic waters this evening. The showers will gradually diminish
as the evening progresses and many areas will remain dry for the
rest of tonight. As winds become light and variable, there will be
plenty of lower level moisture to support patchy fog development
once again later tonight into early Friday morning. The best
chance for fog development will be over the interior sections,
where some of the fog could become locally dense during the
overnight hours. Any fog that does develop will lift shortly after
sunrise on Friday. Low temperatures tonight will generally range
from the upper 50s over the Lake Okeechobee region to the mid 60s
over the east coast metro areas.
PREV DISCUSSION... (Issued 331 PM EST Thu Jan 27 2022)
SHORT TERM (Tonight through Friday)...
High pressure will move quickly over the Florida Peninsula tonight
and into the Atlantic waters on Friday, as a strong cold front moves
southward from the Tennessee Valley into the Southeastern United
States. This will allow for the wind flow to swing from a northerly
direction this afternoon to an westerly direction on Friday. The
weather will also remain dry over South Florida during this time,
except for a few showers over the Atlantic waters this afternoon.
Lows tonight will be in the 60s over most of South Florida except in
the mid to upper 50s around Lake Okeechobee region. Highs on Friday
will be 70s over most areas, except around 80 over the southeastern
portion of South Florida.
LONG TERM (Friday Night through Thursday)...
The long term starts out with an area of low pressure off of the
Carolina coast moving northeastward towards the Mid Atlantic and
New England coast. A strong cold front will extend southwestward
from this area of low pressure and into the Florida Peninsula on
Friday night. As Friday night progresses, this cold front will
pass through South Florida during the overnight and early morning
hours of Saturday. Out ahead of this front, there will be enough
moisture in place to support a chance of showers during this time
frame. The best dynamics and instability will be well off to the
north and east closer to the parent low, therefore, the chances of
thunderstorm development will be very minimal as the front passes
through. Behind the front, a very cold air mass will move into
the region for the upcoming weekend. Forecasted high temperatures
during the day on Saturday will remain in the 50s across most of
South Florida as strong cold air advection takes place with a
brisk northwesterly wind flow developing.
As the sun sets on Saturday, temperatures across the region will
plummet for Saturday night. The forecast lows for Saturday night
are still trending downward a little bit in the latest model
runs. They are now showing lows over northern interior areas to
get down to around 30 degrees with the southern interior areas
getting down into the lower 30s. For the metro areas, lows are now
forecast to get into the mid to upper 30s over most areas with
the far inland metro areas getting close to freezing conditions.
Glades County is also forecast now to fall into the 28 to 30
degree range, but only for a short period of time.
The winds will be 5 to 10 mph over the interior areas and 10 to
15 mph over the metro areas Saturday night. These winds combined
with the forecast lows will allow for the wind chills to fall down
into the mid to upper 20s over all of South Florida late Saturday
night into early Sunday morning. Areas around Lake Okeechobee
could even fall into the lower to mid 20s for this time frame.
This will continue to be monitored as the rest of the week
progresses. If these trends continue then it will be possible that
freeze watches could go up sometime on Friday for portions of
South Florida for late Saturday night into early Sunday morning.
Sunday will be another chilly day as cold air advection continues.
High temperatures will once again remain in the 50s across most
areas, possibly reaching into the lower 60s over extreme southern
areas. As the winds diminish on Sunday night, another very cold
night is possible as lows once again drop down into the lower 30s
across Glades and Hendry Counties and into the lower to mid 40s
across the east coast metro areas. Low temperatures in the upper
40s to lower 50s will be possible along the immediate east coast.
Temperatures will moderate for the early to middle portion of next
week as winds shift around to a northeasterly direction early in
the week, and then more of an east to southeasterly direction by
the middle of the week. This will help to increase the lower level
moisture across the area during this time frame. Mainly dry
conditions will remain in place through the middle of the week as
high pressure remains in control of the weather pattern during
this time frame.
MARINE...
The winds will be swing from a northerly direction this afternoon to
a westerly direction on Friday ahead of the front with speeds of
15 knots or less. The winds will then quickly swing to a northerly
direction Friday night into Saturday morning with the passage
strong cold front. The wind speeds will quickly increase to very
windy conditions with frequent gusts to gale force conditions.
Therefore, a Gale Watch has been issued for all of the South
Florida Waters Friday night into Saturday.
Seas will be 3 feet or less in the Gulf waters through Friday before
rapidly increasing to 5 to 8 feet near-shore, and up to 11 feet
offshore by Saturday morning and they remain at these conditions
through Saturday. The Gulf seas will then slowly subside Saturday
night into Sunday and by Sunday night be at 3 feet or less.
Atlantic Seas will also be 5 feet or less through Friday, except
up to 7 feet in the Palm Beach Waters tonight and Friday. The
Atlantic seas will then quickly build Friday night and by Saturday
morning to 9 to 11 feet, and they will remain there through
Saturday. The Atlantic seas will then slowly subside to 5 to 7
feet by Sunday.
BEACHES...
The threat of rip currents will likely increase to high this
weekend behind the passage of the cold front for all beaches of
South Florida. The risk of rip currents will continue into early
next week for the east coast beaches. There will also be a small
northwest swell of 2 feet affecting the gulf coast of Collier
County early this weekend behind the passage of the strong cold
front. There will also be a Northeast swell affecting the east
coast beaches of South Florida early for the early to middle
portion of next week from the area of low pressure over the
northern Atlantic waters. These swells could lead to high surf
conditions for the Collier County beaches early this weekend, and
for portions of the east coast beaches early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 52 61 37 61 / 20 0 0 0
West Kendall 52 61 34 61 / 20 0 0 0
Opa-Locka 51 61 35 61 / 20 0 0 0
Homestead 51 61 36 61 / 20 0 0 0
Fort Lauderdale 50 60 36 61 / 20 0 0 0
N Ft Lauderdale 50 58 36 60 / 20 0 0 0
Pembroke Pines 49 60 35 61 / 20 0 0 0
West Palm Beach 46 56 34 59 / 20 0 0 0
Boca Raton 48 58 35 61 / 20 0 0 0
Naples 51 59 35 59 / 30 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Gale Watch from this evening through Saturday evening for AMZ610-
630-650-651-670-671.
Small Craft Advisory until 10 PM EST this evening for AMZ650-670.
GM...Gale Watch from this evening through Saturday evening for GMZ656-
657-676.
&&
Update/Aviation...Bhatti
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jan 27, 4:10 PM EST, 11 hours 38 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 410 PM EST Thu Jan 27 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 281515- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 410 PM EST Thu Jan 27 2022 ...Moderate Risk of Rip Currents for the Palm Beaches... ...Very Cold Temperatures for This Weekend Over South Florida... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip Currents: There is a moderate risk of rip currents along the beaches of Palm Beach County. Visibility: Patchy fog will be possible late tonight mainly over the interior and western sections. Reductions in visibility are possible especially over the interior during the overnight hours. Marine: Seas of 7 feet are possible tonight over the Atlantic waters east of Palm Beach County. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Marine conditions will continue to deteriorate quickly behind a strong cold front Friday night. Very cold weather is expected this weekend, with low temperatures dropping below freezing across the interior on Saturday night. Wind chills could dip into the upper 20s across a large portion of the interior. Frost will also be a concern, especially Sunday night. Relative humidity values will drop below 35% Saturday, Sunday, and possibly Monday across portions of the interior which may lead to enhanced fire weather conditions. However, critical wind thresholds are not expected to be met (although it will be close on Saturday). .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jan 28, 2:42 AM EST, 1 hour 6 minutes before
Special Weather Statement National Weather Service Miami FL 242 AM EST Fri Jan 28 2022 FLZ067-068-281200- Inland Palm Beach-Metro Palm Beach- Including the cities of Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, and Boca West 242 AM EST Fri Jan 28 2022 Patchy to locally dense fog is developing across portions of interior and metropolitan Palm Beach County this morning. Visibilities in the fog could drop below a quarter mile at times. While duration time is uncertain, the fog should generally dissipate shortly after sunrise. Drivers are encourages to use low beam headlights and reduce speeds while driving in areas where fog may be occurring.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:44 AM EST | Rip Current Statement | MFL | Collier, Palm Beach | 13 days |
| Jan 28, 3:46 AM EST | Gale Warning | MFL | 39 hr | |
| Jan 28, 3:46 AM EST | Small Craft Advisory | MFL | 69 hr | |
| Jan 28, 3:47 AM EST | Freeze Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Palm Beach | 23 hr |
| Jan 28, 5:38 AM EST | Dense Fog Advisory | MFL | Broward, Miami-Dade, Palm Beach | 3 hr |
| Jan 28, 2:58 PM EST | Wind Advisory | MFL | Broward, Collier, Miami-Dade, Palm Beach | 28 hr |
| Jan 28, 2:59 PM EST | Wind Chill Advisory | MFL | Glades | 18 hr |
| Jan 28, 3:07 PM EST | Small Craft Advisory | MFL | 10 hr |
Nearby
Wind Chill Watches in Florida, 2022Every wind chill watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.